Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 65, NWS Albuquerque, NM

June 1, 20117 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Jun 1, 2011, 3:31 PM MDT for 7 counties in New Mexico. It took effect at Jun 2, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2011, 3:31 PM MDT (21:31 UTC)
In effect from
Jun 2, 2011, 12:00 PM MDT
Expired
Jun 2, 2011, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Catron County, NM, Cibola County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM

The radar

The Albuquerque radar (KABX), 76 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2838 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

625 
WWUS85 KABQ 012131
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 PM MDT WED JUN 1 2011

...RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON AND EVENING FOR
THE WESTERN THIRD OF NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH CONTINUES IN EFFECT THURSDAY AFTERNOON AND
EVENING FOR PORTIONS OF THE NORTHEAST AND CENTRAL HIGHLANDS DUE TO
STRONG WINDS AND LOW HUMIDITY...

.A BELT OF INCREASED SOUTHWESTERLY WINDS ALOFT WILL MOVE TOWARD
THE FOUR CORNERS TOMORROW AS A STRONG UPPER LEVEL TROUGH MOVES
OVER THE WESTERN STATES. A BROAD DEEPENING AREA OF SURFACE LOW
PRESSURE WILL ALSO SPREAD OVER THE INTERFACE OF THE ROCKIES AND
THE PLAINS. THIS WILL ALLOW SURFACE WINDS TO STRENGTHEN. IN
ADDITION TO THESE STRONG WINDS LOW HUMIDITY WILL ALSO BE IN PLACE
IN THE WEST. AREAS NEAR THE NORTHEAST AND CENTRAL HIGHLANDS COULD
ALSO SEE MARGINALLY LOW HUMIDITY FOR CRITICAL FIRE WEATHER. THE
THREAT FOR THESE CRITICAL CONDITIONS WILL PERSIST INTO EARLY
THURSDAY EVENING.

NMZ101-105-109-021415-
/O.UPG.KABQ.FW.A.0062.110602T1800Z-110603T0200Z/
/O.NEW.KABQ.FW.W.0065.110602T1800Z-110603T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
331 PM MDT WED JUN 1 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...WESTERN NEW MEXICO FROM THE NORTHWEST 
  PLATEAU TO THE WEST CENTRAL HIGHLANDS TO THE GILA WILDERNESS 
  WILL EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS FROM NOON TO 
  8 PM THURSDAY. PORTIONS OF THE NORTHEAST AND CENTRAL HIGHLANDS 
  OF NEW MEXICO WILL ALSO HAVE THE POTENTIAL FOR CRITICAL FIRE 
  WEATHER. 

* 20 FOOT WINDS...SUSTAINED FROM THE SOUTH SOUTHWEST AT 20 TO 
  25 MPH WITH OCCASIONAL GUSTS TO 35 MPH. 

* RELATIVE HUMIDITY...IN WESTERN NEW MEXICO HUMIDITY WILL 
  PLUMMET TO 7 TO 11 PERCENT. IN THE NORTHEAST AND CENTRAL 
  HIGHLANDS HUMIDITY WILL FALL TO 13 TO 18 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-107-021415-
/O.CON.KABQ.FW.A.0062.110602T1800Z-110603T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
331 PM MDT WED JUN 1 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

* AREA AND TIMING...WESTERN NEW MEXICO FROM THE NORTHWEST PLATEAU
  TO THE WEST CENTRAL HIGHLANDS TO THE GILA WILDERNESS WILL
  EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS FROM NOON TO 8 PM
  THURSDAY. PORTIONS OF THE NORTHEAST AND CENTRAL HIGHLANDS OF NEW
  MEXICO WILL ALSO HAVE THE POTENTIAL FOR CRITICAL FIRE WEATHER.

* 20 FOOT WINDS...SUSTAINED FROM THE SOUTH SOUTHWEST AT 20 TO 
  25 MPH WITH OCCASIONAL GUSTS TO 35 MPH. 

* RELATIVE HUMIDITY...IN WESTERN NEW MEXICO HUMIDITY WILL 
  PLUMMET TO 7 TO 11 PERCENT. IN THE NORTHEAST AND CENTRAL 
  HIGHLANDS HUMIDITY WILL FALL TO 13 TO 18 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$
1 follow-up statement
692 
WWUS85 KABQ 021028
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
428 AM MDT THU JUN 2 2011

...RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON AND EVENING
FOR THE WESTERN THIRD OF NEW MEXICO DUE TO STRONG WINDS AND LOW
HUMIDITY...

.STRONGER SOUTHWESTERLY WINDS ALOFT HAVE MOVED INTO NEW MEXICO IN
RESPONSE TO AN UPPER LEVEL LOW SHIFTING OUT OF WASHINGTON AND
OREGON. A BROAD DEEPENING AREA OF SURFACE LOW PRESSURE WILL ALSO
SPREAD OVER THE INTERFACE OF THE ROCKIES AND THE PLAINS
TODAY...AND THIS WILL ALLOW SURFACE WINDS TO
STRENGTHEN THIS AFTERNOON...ESPECIALLY IN WESTERN NEW MEXICO. IN
ADDITION TO THESE STRONG WINDS LOW HUMIDITY WILL ALSO BE IN PLACE
IN THE WEST. AREAS NEAR THE NORTHEAST AND CENTRAL HIGHLANDS ARE
EXPECTED TO ONLY SEE MARGINALLY LOW HUMIDITY FOR CRITICAL FIRE
WEATHER. THE THREAT FOR THESE CRITICAL CONDITIONS WILL PERSIST
INTO EARLY EVENING.

NMZ103-107-021130-
/O.CAN.KABQ.FW.A.0062.110602T1800Z-110603T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
428 AM MDT THU JUN 2 2011

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
FIRE WEATHER WATCH. 

WHILE STRONG WINDS ARE EXPECTED TO DEVELOP OVER PORTIONS OF THE
NORTHEAST AND CENTRAL HIGHLANDS TODAY...IT HAS BEEN DETERMINED
THAT HUMIDITY VALUES WILL BE MARGINAL AND NOT LOW ENOUGH TO
SUPPORT WIDESPREAD CRITICAL FIRE WEATHER. ONLY AN HOUR OR TWO OF
LOCALIZED CRITICAL CONDITIONS ARE EXPECTED BY MID
AFTERNOON...GENERALLY ALONG THE INTERSTATE 25 CORRIDOR.

$$

NMZ101-105-109-030200-
/O.CON.KABQ.FW.W.0065.110602T1800Z-110603T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
428 AM MDT THU JUN 2 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

* AREA AND TIMING...WESTERN NEW MEXICO FROM THE NORTHWEST PLATEAU
  TO THE WEST CENTRAL HIGHLANDS TO THE GILA WILDERNESS WILL
  EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS FROM NOON TO 8 PM.

* 20 FOOT WINDS...SUSTAINED FROM THE SOUTH SOUTHWEST AT 20 TO 
  25 MPH WITH OCCASIONAL GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...HUMIDITY WILL PLUMMET TO 7 TO 11 PERCENT BY
  MID AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 1, 2:30 PM MDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 1, 2:30 PM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT WED JUN 1 2011

...SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING...

.DISCUSSION...
STORMS ALREADY ERUPTING ACROSS NORTH CENTRAL NEW MEXICO EARLY THIS
AFTERNOON WITHIN A REGION WHERE MLCAPES ARE RANGING FROM 500-2000
J/KG AND CIN HAS ERODED AWAY. TRENDS AND MODEL PROJECTIONS SUGGEST
ACTIVITY SHOULD CONTINUE TO RAPIDLY INCREASE AS PEAK-HEATING NEARS.
EXPECT ATMOSPHERE TO DESTABILIZE THROUGH THE LATE AFTERNOON...WITH
ACTIVITY EXPANDING INTO THE ERN PLAINS. SHEAR PROFILES INDICATE A
FEW SUPERCELLULAR STORMS ARE LIKELY IN THE NE/EC PLAINS WITH LARGE
HAIL AND DAMAGING WINDS BEING A PRIMARY THREAT. CAN NOT RULE OUT A
ROGUE TORNADO WITH THE STRONGEST UPDRAFTS/OROGRAPHICS. MEANWHILE...
THE RUC HODOGRAPHS ARE LESS FAVORABLE FOR THE SE...THEREFORE EXPECT
A REPEAT PERFORMANCE OF MULTICELLULAR STORMS IF CAP IS BUSTED. THIS
REGION WILL ALSO EXPERIENCE A THREAT FOR LARGE HAIL AND GUSTY WINDS.
MEANWHILE...CENTRAL/WRN NEW MEXICO EXPERIENCED LOW LEVEL MOISTURE
ADVECTION LAST NIGHT. THIS WILL AID IN THE DEVELOPMENT OF ACTIVITY
BETWEEN THE CONTINENTAL DIVIDE AND CENTRAL MOUNTAIN CHAIN...HOWEVER
MOST OF THESE STORMS WILL BE DRIER IN NATURE AND MAY PRODUCE GUSTY
OUTFLOW WINDS. PRECIPITATION CHANCES SHOULD REMAIN ELEVATED THROUGH
AT LEAST THE MIDNIGHT HOUR WITH LINGERING BENIGN STORMS PERSISTING
THROUGH EARLY THURSDAY MORNING. TEMPERATURES TONIGHT WILL REMAIN 10
TO 15 DEGREES ABOVE SEASONAL AVERAGES.

UPPER LEVEL DISTURBANCE IN NORTHERN CALIFORNIA WILL TRACK INTO THE
NRN ROCKIES FOR THURSDAY. THIS WILL TIGHTEN THE GRADIENT ALOFT FOR
WRN NEW MEXICO...LEADING TO BREEZY TO WINDY CONDITIONS ALONG/WEST
OF THE CONTINENTAL DIVIDE. NEAR WIND ADVISORY CRITERIA IS LIKELY...
AND THE MIDNIGHT SHIFT MAY NEED TO POST AN ADVISORY. MEANWHILE...IT
APPEARS MOISTURE IN CENTRAL NM WILL BE SCOURED OUT...LIMITING THE
CONVECTIVE POTENTIAL IN THIS REGION. ENOUGH JUICE SHOULD REMAIN IN
PLACE ACROSS ERN NM COUPLED WITH PERTURBATIONS ALOFT TO SPARK A FEW
THUNDERSTORMS DURING THE AFTERNOON/EVENING HOURS. THREAT FOR SEVERE
WEATHER IS VERY MINIMAL WITH MAIN THREATS BEING SMALL HAIL AS WELL
AS GUSTY WINDS. HIGH TEMPERATURES WILL GENERALLY BE SLIGHTLY ABOVE
NORMAL.

FRIDAY WILL LIKELY BE THE MORE TRANQUIL DAY OF THE WEEK AS MOISTURE
IS CORRALLED TO THE FAR ERN PLAINS. A FEW PEAK HEATING STORMS MAY BE
IN THE OFFING...BUT WIDESPREAD ACTIVITY IS NOT EXPECTED ATTM. UPPER
LEVEL SYSTEM IN THE PACIFIC WILL DRIVE SOUTH INTO THE CA COASTLINE...
AS A RIDGE REMAINS PARKED IN THE SOUTH CENTRAL U.S. THIS COULD ALLOW
FOR A SQUEEZE PLAY TO DEVELOP ACROSS THE LAND OF ENCHANTMENT...WITH
MOISTURE MIGRATING NORTH. IT IS IMPORTANT TO NOTE THIS SHOULD MOSTLY
BE AN OOZING OF MID/UPPER LEVEL MOISTURE AND NOT A HEALTHY MONSOONAL
SURGE TYPICAL OF THE AUGUST TIME FRAME. ADDED MOISTURE AND AFTERNOON
INSTABILITY WILL ALLOW FOR INCREASED PRECIPITATION CHANCES OVER THE
CENTRAL ZONES. GFS40 SUGGESTS LOW-LEVEL MOISTURE WILL RETURN TO THE
REGION ON SAT...THOUGH IT MAY NOT BE ENOUGH TO PRECLUDE A THREAT FOR
DRY THUNDERSTORMS. GFS SOUNDINGS HINT A BIT MORE MOISTURE WILL BE IN
THE REGION ON SUNDAY...BUT NOT TOTALLY CONVINCED AT THIS TIME. WILL
NEED TO MONITOR WITH FUTURE MODEL RUNS. DPORTER

&&

.AVIATION...
VFR CONDITIONS TO PREVAIL THROUGH EVENING FOR MOST TERMINALS EXCEPT
THOSE IN AND AROUND THE CENTRAL MOUNTAIN CHAIN AND ADJACENT
HIGHLANDS.  MID-AFTERNOON AND EARLY EVENING THUNDERSTORM AND SHOWER
ACTIVITY IN THE AFOREMENTIONED AREAS WILL PRODUCE OCCASIONAL MIDDLE
LEVEL BROKEN TO OVERCAST CEILINGS. LATER IN THE EVENING THE
THUNDERSTORM AND SHOWER ACTIVITY WILL SPREAD INTO THE EASTERN PLAINS
AND NORTHEAST HIGHLANDS PRODUCING OCCASIONAL MIDDLE LEVEL BROKEN TO
OVERCAST CEILINGS.  DOWNBURST WINDS FROM THIS CONVECTIVE ACTIVITY
CAN PRODUCE DANGEROUS ERRATIC WINDS...HAIL AND ISOLATED IFR CEILINGS
DURING HEAVY DOWNPOURS.  CONVECTION AND SHOWER ACTIVITY WILL
DIMINISH AFTER MIDNIGHT AND GIVE WAY TO VFR CONDITIONS AT ALL
TERMINALS THROUGH MIDDAY THURSDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BRING LIGHTNING
CONCERNS TO MUCH OF THE CENTRAL MOUNTAIN CHAIN AND THE ADJACENT
HIGHLANDS...THE NORTHEAST HIGHLANDS AND EASTERN PLAINS OF NEW
MEXICO.

AN INFLUX OF MOISTURE IS CONTINUING WITH THE DRYLINE MOVING WESTWARD
PAST THE CENTRAL MOUNTAIN CHAIN TOWARD THE CONTINENTAL DIVIDE THIS
AFTERNOON. DEWPOINTS CLIMBING INTO THE 40S...50S...AND 60S
ARE ALLOWING FOR EXCELLENT HUMIDITY RECOVERY IN THE EASTERN HALF OF
THE STATE WHILE PRIMING THE ATMOSPHERE FOR SOME THUNDER THIS
AFTERNOON AND EVENING. ENTIRE EASTERN HALF OF THE STATE WILL HAVE AT
LEAST SOME CHANCE FOR THUNDER WHILE THE AREA ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN WILL BE THE FAVORED AREA FOR SCATTERED
COVERAGE OF WET STORMS. SURROUNDING AREAS WITH LESS COVERAGE MAY SEE
MORE OF A HYBRID OF WET AND DRY STORMS WITH DRY LIGHTNING POTENTIAL
CONTINUING. STORMS WILL GENERALLY STEER FROM SOUTHWEST TO NORTHEAST
WITH SOME STRONGER TO SEVERE STORMS UNDERGOING MORE CHAOTIC MOTIONS.
MAXIMUM TEMPERATURES ARE A FEW DEGREES ABOVE AVERAGE TODAY AND
HUMIDITIES WILL BE NOTABLY HIGHER IN THE EAST...BUT REMAIN BELOW 10
PERCENT IN PARTS OF THE FAR WESTERN ZONES. PREVAILING WINDS AREAWIDE
WILL BE BREEZY AND EVEN OCCASIONALLY WINDY IN THE WESTERN HIGH
TERRAIN WHERE AN HOUR OR TWO OF BRIEF AND LOCALIZED CRITICAL FIRE
WEATHER WILL DEVELOP. WIND DIRECTION WILL STAY SOUTH SOUTHWEST IN
THE DRIER WESTERN ZONES OF THE STATE WHILE THE MORE MOIST CENTRAL
AND EASTERN ZONES OBSERVE MORE SOUTH SOUTHEASTERLY WIND DIRECTIONS.
ERRATIC AND GUSTY WINDS WILL OF COURSE ACCOMPANY ANY CONVECTIVE
SHOWERS OR STORMS.

OVERNIGHT HUMIDITY RECOVERY AGAIN WILL BE GOOD TO EXCELLENT IN THE
CENTRAL TO EASTERN ZONES AND POOR TO FAIR IN THE WEST. THE UPPER
LEVEL PATTERN WILL UNDERGO A BIT OF TRANSITION WITH STRENGTHENING
SOUTHWESTERLY WINDS ALOFT NEAR THE FOUR CORNERS AS TROUGH IS FORCED
INTO MONTANA. BROAD AREA OF LOWER SEA LEVEL PRESSURE WILL ALSO
ACCOMPANY THIS UPPER FEATURE...AND CONSEQUENTLY WINDS OVER NEW
MEXICO WILL INCREASE SOME THURSDAY...PARTICULARLY IN THE WESTERN
ZONES AND ALONG THE NORTHEAST TO CENTRAL HIGHLANDS. MID LEVEL
MOISTURE LOOKS TO BE DRAWN INTO THE STATE UNDER THIS PATTERN...BUT
SOME OF THE LOWER LAYER MOISTURE WILL BE MIXED EASTWARD. ENOUGH
MOISTURE WILL LIKELY BE LEFT BEHIND FOR SOME ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS IN THE EASTERN HALF OF THE STATE. THE
COMBINATION OF INCREASED WINDS AND LOWERING HUMIDITY WILL RAISE THE
POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS IN WESTERN ZONES OF
NEW MEXICO AND HAVE OPTED TO ISSUE A RED FLAG WARNING FOR WESTERN
AREAS ALONG THE ARIZONA BORDER.  HAVE OPTED TO CONTINUE THE FIRE
WARNING WATCH FOR THE CENTRAL HIGHLANDS AND PARTS OF THE NORTHEAST
HIGHLANDS AS UNCERTAINTY EXISTS OVER EXTENT AND DURATION OF
CRITICAL FIRE CONDITIONS IN THESE AREAS.  WILL ALLOW THE NEXT SHIFT
TO RE-EVALUATE WITH NEXT OBSERVATIONAL AND MODELING DATA SET TO
DETERMINE THE APPROPRIATE HAZARD ISSUANCE FOR THIS AREA.

WINDS SHOULD DIMINISH TO MODERATE BREEZES ON FRIDAY AS THE UPPER
PATTERN REEMERGES...BRINGING WEAK SOUTHWESTERLIES ALOFT OVER
NEW MEXICO AS A NEW UPPER LOW TAKES RESIDENCE OFF THE COASTS OF
OREGON/CALIFORNIA. AGAIN...SUFFICIENT MOISTURE SHOULD BE LINGERING
OVER THE EASTERN THIRD TO HALF OF THE STATE FOR ISOLATED STORMS.
THIS PATTERN LOOKS TO STAY ENTRENCHED OVER THE AREA FOR THE
FOLLOWING SEVERAL DAYS. THE LOW OFF THE WEST COAST LOOKS TO FINALLY
GET ABSORBED EASTWARD BY LATE NEXT WEEK....BUT NOT BEFORE A STINT OF
REPEATED DAILY SHOWER/STORMS BEING DRAWN OVER MUCH OF CENTRAL TO
EASTERN NEW MEXICO.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  57  86  45  81 /   0   0   0   0
DULCE...........................  43  79  38  76 /  10   0   0   5
CUBA............................  52  83  44  82 /  10   0   0   5
GALLUP..........................  49  82  40  81 /   5   0   0   0
EL MORRO........................  47  79  41  77 /   5   0   0   0
GRANTS..........................  47  84  43  82 /   5   5   5   0
QUEMADO.........................  49  83  45  81 /   0   0   0   0
GLENWOOD........................  51  89  53  87 /   0   0   0   0
CHAMA...........................  41  74  40  72 /  20   0   0   5
LOS ALAMOS......................  54  83  53  81 /  20   0   5  10
PECOS...........................  53  81  51  80 /  20  10  10  10
CERRO/QUESTA....................  49  79  45  77 /  20   5   5  10
RED RIVER.......................  39  71  44  69 /  20   5   5  20
ANGEL FIRE......................  42  75  44  72 /  20  10  10  20
TAOS............................  48  82  47  80 /  20   5   5  10
MORA............................  52  80  49  78 /  30  10  10  10
ESPANOLA........................  50  89  51  87 /  20   5   5  10
SANTA FE........................  54  84  51  83 /  20   5   5  10
SANTA FE AIRPORT................  58  87  53  85 /  20   5   5  10
ALBUQUERQUE FOOTHILLS...........  61  89  57  88 /  10   5   5   5
ALBUQUERQUE HEIGHTS.............  64  90  61  89 /  10   5   5   5
ALBUQUERQUE VALLEY..............  59  91  55  91 /  10   5   5   5
ALBUQUERQUE WEST MESA...........  60  90  56  90 /  10   5   5   5
LOS LUNAS.......................  61  91  54  91 /  10   5   5   5
RIO RANCHO......................  59  92  55  90 /  10   5   5   5
SOCORRO.........................  65  95  61  93 /  10   5   5   5
SANDIA PARK/CEDAR CREST.........  55  88  55  86 /  20   5   5   5
TIJERAS.........................  56  89  54  87 /  20   5   5   5
MORIARTY/ESTANCIA...............  48  86  52  85 /  30  10  10  10
CLINES CORNERS..................  56  83  54  83 /  30  10  10  10
GRAN QUIVIRA....................  60  86  54  85 /  20  10  10  10
CARRIZOZO.......................  64  87  60  87 /  20  20  20  10
RUIDOSO.........................  59  78  56  77 /  40  30  30  20
CAPULIN.........................  55  86  54  84 /  40  10  10  10
RATON...........................  53  89  53  88 /  40  10  10  10
SPRINGER........................  58  90  56  89 /  40  10  10  10
LAS VEGAS.......................  55  84  55  84 /  40  10  10  10
CLAYTON.........................  60  91  61  90 /  40  10  10  10
ROY.............................  63  88  59  87 /  40  10  10  10
CONCHAS.........................  69  94  65  94 /  40  20  10  10
SANTA ROSA......................  66  91  63  92 /  30  20  10  10
TUCUMCARI.......................  66  96  64  95 /  30  20  20  10
CLOVIS..........................  64  93  62  91 /  30  20  20  10
PORTALES........................  64  94  63  92 /  30  20  20  10
FORT SUMNER.....................  67  93  63  93 /  30  20  20  10
ROSWELL.........................  67  96  64  96 /  40  20  20  10
PICACHO.........................  65  91  61  90 /  50  20  30  10
ELK.............................  62  85  57  84 /  40  20  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 8 PM MDT THURSDAY FOR THE FOLLOWING
ZONES...NMZ101-105-109.

FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES...NMZ103-107.

&&

46/01
Hazardous weather outlook, Jun 1, 5:18 AM MDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 AM MDT WED JUN 1 2011

NMZ501>540-021200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
518 AM MDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE EAST
SLOPES OF THE CENTRAL MOUNTAIN CHAIN EAST ACROSS THE ADJACENT
HIGHLANDS AND PLAINS THIS AFTERNOON AND EVENING. THE MAIN THREATS
WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER THE WEST
AND CENTRAL HIGHLANDS THURSDAY AFTERNOON. FROM THE CENTRAL
HIGHLANDS EAST TO THE TEXAS STATE LINE...EXPECT SCATTERED
THUNDERSTORMS TO DEVELOP. SOME OF THE STORMS COULD BE STRONG TO
LOCALLY SEVERE.

FRIDAY THROUGH NEXT TUESDAY...THE THREAT FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW...HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS
USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING
PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FROM THE EAST
SLOPES OF THE CENTRAL MOUNTAIN CHAIN EAST ACROSS THE ADJACENT
HIGHLANDS AND PLAINS. SPOTTERS SHOULD REPORT MEASURED
THUNDERSTORM WIND SPEEDS...WIND IMPACTS...AND HAIL TO THE NATIONAL
WEATHER SERVICE VIA THE INTERNET AT WEATHER.GOV/ABQ...TOLL FREE AT
888.386.7637 OR VIA AMATEUR RADIO.

17

In the hours before

Local storm report, Jun 1, 2:56 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
256 PM MDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     HAIL             6 SSE SAN AUGUSTIN      35.38N 105.10W
06/01/2011  E1.75 INCH       SAN MIGUEL         NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1101132

AAM
Special weather statement, Jun 1, 2:57 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 PM MDT WED JUN 1 2011

NMZ529-532-012130-
EASTERN SAN MIGUEL COUNTY-NORTHEAST HIGHLANDS-
257 PM MDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN MIGUEL COUNTY THROUGH
330 PM MDT...

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF DILIA...OR ABOUT 20 MILES
SOUTHEAST OF LAS VEGAS...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
SAN MIGUEL COUNTY.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3568 10502 3541 10460 3527 10499 3539 10515
TIME...MOT...LOC 2057Z 222DEG 25KT 3540 10499
Local storm report, Jun 1, 2:59 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             6 SSE SAN AUGUSTIN      35.38N 105.10W
06/01/2011  E1.75 INCH       SAN MIGUEL         NM   TRAINED SPOTTER

&&

CORRECTED EVENT TIME

EVENT NUMBER ABQ1101132

AAM
Special weather statement, Jun 1, 3:06 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 PM MDT WED JUN 1 2011

NMZ527-528-530-012145-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-UNION COUNTY-
306 PM MDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX AND
NORTHWESTERN UNION COUNTIES THROUGH 345 PM MDT...

AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF SUGARITE...OR ABOUT 10 MILES
EAST OF RATON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF
NORTHEASTERN COLFAX AND NORTHWESTERN UNION COUNTIES INCLUDING STATE
ROAD 72 AND THE FOLSOM MAN HISTORIC SITE.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3698 10368 3674 10425 3687 10440 3700 10432
      3700 10371
TIME...MOT...LOC 2105Z 227DEG 22KT 3687 10424
Special weather statement, Jun 1, 3:08 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 PM MDT WED JUN 1 2011

NMZ527-528-012200-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
308 PM MDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA AND CENTRAL
COLFAX COUNTIES THROUGH 400 PM MDT...

AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF SPRINGER...MOVING NORTHEAST
AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...SPRINGER AND MAXWELL...AND
INTERSTATE 25 FROM MILE POST 400 TO MILE POST 430.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3671 10466 3639 10416 3620 10467 3634 10484
TIME...MOT...LOC 2108Z 227DEG 22KT 3633 10466
Local storm report, Jun 1, 3:27 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             1 SW SPRINGER           36.36N 104.60W
06/01/2011  E1.00 INCH       COLFAX             NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1101133

AAM

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:50 PM MDTSpecial Weather StatementABQRoosevelt25 min
May 31, 8:18 PM MDTSpecial Weather StatementABQRoosevelt27 min
May 31, 8:22 PM MDTSpecial Weather StatementABQRoosevelt23 min
May 31, 8:48 PM MDTSpecial Weather StatementABQRoosevelt27 min
May 31, 8:50 PM MDTSpecial Weather StatementABQRoosevelt25 min
May 31, 8:52 PM MDTSpecial Weather StatementABQChaves23 min
May 31, 9:15 PM MDTSpecial Weather StatementABQChaves30 min
May 31, 9:27 PM MDTSevere Thunderstorm WarningABQChaves63 min
May 31, 10:13 PM MDTSpecial Weather StatementABQRoosevelt32 min
May 31, 10:31 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt33 min
Jun 1, 5:10 AM MDTFire Weather WatchABQCatron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more23 hr
Jun 1, 2:01 PM MDTSevere Thunderstorm WarningABQSan Miguel44 min
Jun 1, 2:43 PM MDTSevere Thunderstorm WarningABQMora, San Miguel47 min
Jun 1, 2:57 PM MDTSpecial Weather StatementABQSan Miguel33 min
Jun 1, 3:08 PM MDTSpecial Weather StatementABQColfax52 min
Jun 1, 3:12 PM MDTSevere Thunderstorm WarningABQSan Miguel33 min
Jun 1, 3:14 PM MDTSevere Thunderstorm WarningABQColfax, Mora61 min
Jun 1, 3:40 PM MDTSevere Thunderstorm WarningABQMora, San Miguel29 min
Jun 1, 3:41 PM MDTSevere Thunderstorm WarningABQColfax, Union64 min
Jun 1, 3:51 PM MDTAreal Flood AdvisoryABQColfax, Mora114 min
Jun 1, 4:01 PM MDTSpecial Weather StatementABQLincoln29 min
Jun 1, 4:08 PM MDTSpecial Weather StatementABQUnion37 min
Jun 1, 4:11 PM MDTSpecial Weather StatementABQUnion34 min
Jun 1, 4:15 PM MDTSevere Thunderstorm WarningABQSan Miguel45 min
Jun 1, 4:24 PM MDTSpecial Weather StatementABQLincoln36 min
Jun 1, 4:29 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Lincoln46 min
Jun 1, 4:40 PM MDTSpecial Weather StatementABQRio Arriba80 min
Jun 1, 4:56 PM MDTSevere Thunderstorm WarningABQHarding, Mora, San Miguel49 min
Jun 1, 5:00 PM MDTSpecial Weather StatementABQUnion30 min
Jun 1, 5:02 PM MDTSevere Thunderstorm WarningABQLincoln43 min
Jun 1, 5:26 PM MDTSpecial Weather StatementABQUnion34 min
Jun 1, 5:31 PM MDTSpecial Weather StatementABQHarding44 min
Jun 1, 5:36 PM MDTSpecial Weather StatementABQHarding39 min
Jun 1, 5:46 PM MDTSevere Thunderstorm WarningABQLincoln44 min

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.